Alert archive / Iowa / River Flood Warnings in 2016

River Flood Warning 23, NWS La Crosse, WI

August 24, 2016Winneshiek County, Iowa

NWS La Crosse, WI issued this river flood warning at Aug 24, 2016, 4:11 AM CDT for Winneshiek County, Iowa. It took effect at Aug 24, 2016, 8:21 AM CDT. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Aug 24, 2016, 4:11 AM CDT (09:11 UTC)
In effect from
Aug 24, 2016, 8:21 AM CDT
Expired
Aug 24, 2016, 8:54 PM CDT
In force
13 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

County Winneshiek County, IA

The radar

The La Crosse radar (KARX), 74 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Upper Iowa River at Bluffton (BLFI4). The gauge peaked at 14.35 ft at Aug 24, 2016, 10:00 AM CDT.

actionminormoderatemajor5101508/2408/2508/26
Action stage
10 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05387440, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

197 
WGUS43 KARX 240911
FLWARX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
National Weather Service La Crosse WI
411 AM CDT WED AUG 24 2016

.Thunderstorms have produced heavy rain across the area. Flooding is
expected. 

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, & 
including NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

IAC191-242111-
/O.NEW.KARX.FL.W.0023.160824T1321Z-160825T0154Z/
/BLFI4.1.ER.160824T1321Z.160824T1700Z.160824T1954Z.UU/
411 AM CDT WED AUG 24 2016

The National Weather Service in La Crosse WI has issued a 

* Flood Warning for 
  The Upper Iowa River AT Bluffton.
* from this morning to this evening.
* At  3:45 AM Wednesday the stage was 12.1 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 14.8 feet by today. The river will fall below flood 
  stage by today.
* Impact...At 14.2 feet...WATER GOES OVER THE ROAD NEAR BLUFFTON

&&
 
LAT...LON 4340 9197 4345 9197 4349 9186 4336 9181 4334 9187 

$$
4 follow-up statements
976 
WGUS83 KARX 241220
FLSARX
 
Flood Statement
National Weather Service La Crosse WI
720 AM CDT WED AUG 24 2016

...Flooding Continues along the Upper Iowa River...

.Extremely heavy rainfall overnight has resulted in flooding along
the Upper Iowa River and its tributaries. Over 7.5 inches of rain
was reported near Decorah, and over 5.5 inches was reported near
Dorchester. Reports between 3 and 5 inches were very common around
the area. This is causing significant flooding. The latest forecast
information is provided below.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

IAC191-250224-
/O.EXT.KARX.FL.W.0023.160824T1401Z-160825T0224Z/
/BLFI4.1.ER.160824T1401Z.160824T1700Z.160824T2024Z.UU/
720 AM CDT WED AUG 24 2016

The Flood Warning continues for
  The Upper Iowa River at Bluff ton.
* until this evening...Or until the warning is cancelled.
* At  6:45 AM Wednesday the stage was 13.4 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 14.4 feet by this afternoon.
* Impact...At 14.2 feet...Water may go over the road near Bluff ton.

&&
 
LAT...LON 4340 9197 4345 9197 4349 9186 4336 9181 4334 9187 

$$

IAC191-250320-
/O.EXT.KARX.FL.W.0021.000000T0000Z-160825T1912Z/
/DEHI4.2.ER.160824T0917Z.160824T1800Z.160825T0112Z.NO/
720 AM CDT WED AUG 24 2016

The Flood Warning continues for
  The Upper Iowa River at Decorah.
* until Thursday afternoon...Or until the warning is cancelled.
* At  6:45 AM Wednesday the stage was 12.8 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 14 feet by  
  this afternoon. 
* Impact...At 14.0 feet...Major flooding may occur outside the areas 
  protected by the levee.

&&
 
LAT...LON 4334 9161 4339 9161 4336 9181 4334 9187 4325 9182

$$

IAC005-250320-
/O.EXT.KARX.FL.W.0022.000000T0000Z-160827T0720Z/
/DCHI4.3.ER.160824T0746Z.160824T1800Z.160826T1320Z.NR/
720 AM CDT WED AUG 24 2016

The Flood Warning continues for
  The Upper Iowa River At Dorchester Hwy 76.
* until late Friday night...Or until the warning is cancelled.
* At 6:00 AM Wednesday the stage was 19.3 feet.
* Flood stage is 14.0 feet.
* Major flooding is occurring and flooding near record levels is
  forecast.
* Forecast...The river will continue rising to between 22 and
  22.5 feet this afternoon. 
* Impact...At 17.0 feet...Iowa Highway 76 is overtopped just north
  of the gage site.

&&
 
LAT...LON 4341 9161 4334 9161 4339 9152 4343 9123 4350 9125

$$

MW
206 
WGUS83 KARX 241514
FLSARX
 
Flood Statement
National Weather Service La Crosse WI
1014 AM CDT WED AUG 24 2016

...Flooding Continues along the Upper Iowa River...

.Extremely heavy rainfall overnight has resulted in flooding along
the Upper Iowa River and its tributaries. Over 7.5 inches of rain
was reported near Decorah, and over 5.5 inches was reported near
Dorchester. Reports between 3 and 5 inches were very common around
the area. This is causing significant flooding. The latest forecast
information is provided below.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

IAC191-250300-
/O.EXT.KARX.FL.W.0023.000000T0000Z-160825T0300Z/
/BLFI4.1.ER.160824T1301Z.160824T1700Z.160824T2100Z.UU/
1014 AM CDT WED AUG 24 2016

The Flood Warning continues for
  The Upper Iowa River AT Bluffton.
* until this evening...Or until the warning is cancelled.
* At 9:45 AM Wednesday the stage was 14.4 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 14.5 feet
  around noon. 
* Impact...At 14.2 feet...Water goes over the road near Bluffton.

&&
 
LAT...LON 4340 9197 4345 9197 4349 9186 4336 9181 4334 9187 

$$

IAC191-250614-
/O.EXT.KARX.FL.W.0021.000000T0000Z-160825T2315Z/
/DEHI4.2.ER.160824T0917Z.160824T1800Z.160825T0515Z.NO/
1014 AM CDT WED AUG 24 2016

The Flood Warning continues for
  The Upper Iowa River At Decorah.
* until Thursday evening...Or until the warning is cancelled.
* At 9:45 AM Wednesday the stage was 13.2 feet.
* Flood stage is 12.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 13.5 feet by 
  today. 
* Impact...At 13.0 feet...Residential flooding on the west side of 
  town is possible. Street and storm sewer flooding on the east side 
  of town south of the levee can cause basement flooding if flood 
  stage is exceeded for an extended period of time.

&&
 
LAT...LON 4334 9161 4339 9161 4336 9181 4334 9187 4325 9182

$$

IAC005-250614-
/O.EXT.KARX.FL.W.0022.000000T0000Z-160827T1200Z/
/DCHI4.3.ER.160824T0746Z.160824T2100Z.160826T1800Z.NR/
1014 AM CDT WED AUG 24 2016

The Flood Warning continues for
  The Upper Iowa River At Dorchester Hwy 76.
* until Saturday morning...Or until the warning is cancelled.
* At 9:00 AM Wednesday the stage was 19.8 feet.
* Flood stage is 14.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 22.0 feet by 
  this afternoon. 
  
&&
 
LAT...LON 4341 9161 4334 9161 4339 9152 4343 9123 4350 9125

$$

MW
182 
WGUS83 KARX 241654
FLSARX
 
Flood Statement
National Weather Service La Crosse WI
1154 AM CDT WED AUG 24 2016

...Heavy Rainfall Overnight Causing Flooding...

.Extremely heavy rainfall overnight is resulting in rapid rises on
several creeks and rivers across northeast Iowa and southwest
Wisconsin.  Flood Warnings are in effect for the locations listed
below. 

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC023-250754-
/O.CON.KARX.FL.W.0025.000000T0000Z-160826T2000Z/
/GMIW3.1.ER.160824T1116Z.160824T1800Z.160825T2000Z.NO/
1154 AM CDT WED AUG 24 2016

The Flood Warning continues for
  The Kickapoo River At Gays Mills.
* until Friday afternoon...Or until the warning is cancelled.
* At 6:00 AM Wednesday the stage was 13.0 feet, and the river is
  estimated to be between 13 and 14 feet as of 11 am. 
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise to a crest around 14.0 feet this afternoon. 
* Impact...At 13.0 feet...Water begins to cover roads near the 
  river, including Sand Hill Road near Bell Center. Minor flooding
  occurs in areas adjacent to the river, including Robb Park in 
  Gays Mills.

&&
 
LAT...LON 4337 9085 4328 9086 4327 9082 4336 9081

$$

WIC023-250754-
/O.EXT.KARX.FL.W.0024.000000T0000Z-160826T1200Z/
/STEW3.1.ER.160824T1530Z.160825T0000Z.160825T1800Z.NO/
1154 AM CDT WED AUG 24 2016

The Flood Warning continues for
  The Kickapoo River At Steuben.
* until Friday morning...Or until the warning is cancelled.
* At 10:45 AM Wednesday the stage was 12.0 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.4 feet by this
  evening. 
* Impact...At 12.5 feet...Water reaches the bottom support beams of 
  the bridge.

&&
 
LAT...LON 4328 9086 4315 9091 4306 9092 4308 9085 4327 9082

$$

IAC043-250754-
/O.CON.KARX.FL.W.0027.160824T1819Z-160828T0224Z/
/EKDI4.3.ER.160824T1819Z.160826T0000Z.160827T0824Z.NO/
1154 AM CDT WED AUG 24 2016

The Flood Warning continues for
  The Turkey River At Elkader.
* until Saturday evening...Or until the warning is cancelled.
* At 10:45 AM Wednesday the stage was 8.9 feet, and rising rapidly.
* Flood stage is 12.0 feet.
* Major flooding is forecast.
* Forecast...Rise above flood stage by today and continue to rise to 
  near 25.0 feet by Thursday afternoon. 
  
&&
 
LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146

$$

IAC043-250754-
/O.CON.KARX.FL.W.0028.160825T0607Z-160827T2339Z/
/GRBI4.3.ER.160825T0607Z.160826T0600Z.160827T0539Z.NO/
1154 AM CDT WED AUG 24 2016

The Flood Warning continues for
  The Turkey River At Garber.
* from late tonight to Saturday evening...Or until the warning is 
  cancelled.
* At 11:15 AM Wednesday the stage was 8.8 feet.
* Flood stage is 17.0 feet.
* Major flooding is forecast.
* Forecast...Rise above flood stage by Thursday morning and continue 
  to rise to near 26.0 feet by Friday morning. 
* Impact...At 26.0 feet...The earthen levee at Elkport is
  threatened, just upstream of Garber.

&&
 
LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131

$$

IAC191-250600-
/O.EXT.KARX.FL.W.0023.000000T0000Z-160825T0600Z/
/BLFI4.1.ER.160824T1301Z.160824T1700Z.160825T0000Z.UU/
1154 AM CDT WED AUG 24 2016

The Flood Warning continues for
  The Upper Iowa River AT Bluffton.
* until late tonight...Or until the warning is cancelled.
* At 10:45 AM Wednesday the stage was 14.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will crest near 14.8 feet this afternoon. 
* Impact...At 14.2 feet...Water goes over the road near Bluffton.

&&
 
LAT...LON 4340 9197 4345 9197 4349 9186 4336 9181 4334 9187 

$$

IAC191-250754-
/O.CON.KARX.FL.W.0021.000000T0000Z-160825T2315Z/
/DEHI4.2.ER.160824T0917Z.160824T1800Z.160825T0515Z.NO/
1154 AM CDT WED AUG 24 2016

The Flood Warning continues for
  The Upper Iowa River At Decorah.
* until Thursday evening...Or until the warning is cancelled.
* At 10:45 AM Wednesday the stage was 13.6 feet.
* Flood stage is 12.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will hold near this level this afternoon
  before beginning to fall by evening. 
* Impact...At 13.0 feet...Residential flooding on the west side of 
  town is possible. Street and storm sewer flooding on the east side 
  of town south of the levee can cause basement flooding if flood 
  stage is exceeded for an extended period of time.

&&
 
LAT...LON 4334 9161 4339 9161 4336 9181 4334 9187 4325 9182

$$

IAC005-250754-
/O.CON.KARX.FL.W.0022.000000T0000Z-160827T1200Z/
/DCHI4.3.ER.160824T0746Z.160824T2100Z.160826T1800Z.NR/
1154 AM CDT WED AUG 24 2016

The Flood Warning continues for
  The Upper Iowa River At Dorchester Hwy 76.
* until Saturday morning...Or until the warning is cancelled.
* At 11:00 AM Wednesday the stage was 20.1 feet.
* Flood stage is 14.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 22.0 feet this
  afternoon. 

&&
 
LAT...LON 4341 9161 4334 9161 4339 9152 4343 9123 4350 9125

$$

MW
988 
WGUS83 KARX 242037 CCA
FLSARX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
321 PM CDT WED AUG 24 2016

.WATER LEVELS WERE BEGINNING TO FALL SLOWLY ALONG PARTS OF THE UPPER
IOWA RIVER. THE RIVER IS NOW BELOW FLOOD STAGE AT BLUFFTON...SO THE
WARNING THERE HAS BEEN CANCELLED. 

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT ONLY TAKES TWO
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY
VEHICLES. TURN AROUND...DON'T DROWN!

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

IAC191-242100-
/O.CAN.KARX.FL.W.0023.000000T0000Z-160824T2100Z/
/BLFI4.1.ER.160824T1301Z.160824T1430Z.160824T1725Z.NO/ 
321 PM CDT WED AUG 24 2016

THE FLOOD WARNING IS CANCELLED FOR  THE UPPER IOWA RIVER AT BLUFFTON.
* AT 2:45 PM WEDNESDAY THE STAGE WAS 13.3 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER CRESTED AT 14.41 THIS MORNING AND IS NOW PAST
  ITS CREST. THE RIVER WILL CONTINUE A SLOW FALL THROUGH THURSDAY
  MORNING. 
  
$$

MW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Aug 24, 2:36 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 24, 2:36 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
236 AM CDT WED AUG 24 2016

.SHORT TERM...(Today and Tonight)
Issued at 236 AM CDT Wed Aug 24 2016

Dealing with major flash flood scenario across northeast tier of
counties in Iowa early this morning with large swath of 4"+
rainfalls likely. Already issued some site specific river flood
warnings but amount of impact likely to be seen after daybreak
today.

Area is primed with bulls-eye of precipitable water near 2" and low
level jet impacting outflow boundary from nearly steady state
convection. To the south of convection steady low level inflow with
70+ surface dew points continues to advect into this east-west
orientated line of storms. Legacy rainfall estimates off radar are
underestimating rainfall while Dual Pol is just a bit high. Needless
to say, combination of watches and warnings are in effect.

Closed low continues to slowly move east across southern Canadian
prairies leaving western Great Lakes in southwest flow and favorable
jet dynamics for good updrafts/lift. Minor waves moving through this
flow spawned earlier convection, but low level moisture transport
starts to shift east gradually this morning so feeling is convection
will gradually end from west to east to follow suit.

Lower confidence on how later in the day will pan out with some
short term guidance suggesting another wave could advect northeast
in flow and work on slow moving frontal boundary. While rain threat
will shift east, continued small risks in south and southeast areas.

Cooler and drier air begins to shift in for tonight and push any
remaining rain threats off to the southeast.

.LONG TERM...(Thursday through Tuesday)
Issued at 236 AM CDT Wed Aug 24 2016

Medium range guidance suggests closed low opens up and moves east
along US and Canadian border for latter part of week. This will mean
quiet few days with short term upper ridge returning into Friday.
May see some early morning valley fog setup but did not have time to
work those details into the forecast database right now. Will have
to add these features as time permits.

Next wave enters the picture by Friday night with moisture transport
returning. This is a quick moving wave and threat of any severe
weather for Saturday time frame may not fall into place with limited
moisture return. Again, this will have to be watched for later
detail.

Early next week looking quiet behind wave.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1231 AM CDT Wed Aug 24 2016

Showers and storms continue to work across the region but will
gradually fade the next few hours, allowing for lower stratus to
develop in their wake. For the moment, continue to expect ceilings
to lower to MVFR at LSE and likely IFR for RST, but confidence in
how long those lower ceilings stick around today remains low.
Should see quick improvement into the afternoon as a cold front
arrives and much drier air sweeps across the area.

&&

.HYDROLOGY...
Issued at 236 AM CDT Wed Aug 24 2016

Copious amounts of rain overnight have led to widespread and serious
flash flooding in far northeastern Iowa into southwest Wisconsin.
Rivers on the rise and site specific forecasts put together to get
some flood warnings out with as much lead time as we could.

Some locations could have moderate to major flooding very quickly
today with 5"+ rainfall totals still coming in. Warnings will
continue for much of the region for awhile this morning.

Forecasts from the River Forecast center will be made available as
soon as possible.

&&

.ARX Watches/Warnings/Advisories...
WI...Flash Flood Watch until Noon CDT today for WIZ053>055.

MN...None.
IA...None.
&&

SHORT TERM...Shea
LONG TERM...Shea
AVIATION...Lawrence
HYDROLOGY...Shea
Hazardous weather outlook, Aug 24, 1:32 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
132 AM CDT WED AUG 24 2016

IAZ018-019-029-030-MNZ079-086>088-WIZ017-029-032>034-041>044-061-
251200-
FLOYD-CHICKASAW-FAYETTE-CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-GRANT-
132 AM CDT WED AUG 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA...NORTHEAST IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN...
NORTH CENTRAL WISCONSIN...SOUTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED. STORMS COULD BE STRONG WITH
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE CHANCES FOR THUNDERSTORMS WEDNESDAY AND FROM LATER
FRIDAY NIGHT INTO TUESDAY. A FEW STORMS ACROSS NORTHEAST IOWA AND
FAR SOUTHWEST WISCONSIN MAY BE STRONG ON WEDNESDAY WITH GUSTY
WINDS AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

RAINFALL REPORTS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-MNZ094>096-WIZ053>055-251200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-MOWER-FILLMORE-HOUSTON-
VERNON-CRAWFORD-RICHLAND-
132 AM CDT WED AUG 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA...NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST
WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WITH HEAVY RAINFALL LEADING TO FLASH FLOODING IN
SOME AREAS. BE ALERT FOR RISING WATER LEVELS AND BE PREPARED TO
MOVE TO HIGHER GROUND. FLOODING IS ESPECIALLY DIFFICULT TO
RECOGNIZE AT NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE CHANCES FOR THUNDERSTORMS WEDNESDAY AND FROM LATER
FRIDAY NIGHT INTO TUESDAY. A FEW STORMS ACROSS NORTHEAST IOWA AND
FAR SOUTHWEST WISCONSIN MAY BE STRONG ON WEDNESDAY WITH GUSTY
WINDS AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF FLOODING WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WETENKAMP

In the hours before

Local storm report, Aug 24, 3:13 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
313 AM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 AM     FLASH FLOOD      2 SE BELL CENTER        43.27N 90.81W
08/24/2016                   CRAWFORD           WI   LAW ENFORCEMENT

            MUD SLIDE WITH TREES IN THE ROAD REPORTED ON
            COUNTY RD S.

&&

LAWRENCE
Local storm report, Aug 24, 3:29 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
329 AM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 AM     FLASH FLOOD      1 E PROTIVIN            43.22N 92.07W
08/24/2016                   WINNESHIEK         IA   911 CALL CENTER

            WATER UP TO KNEES IN RESIDENCE AND EVACUATING

&&

SHEA
Local storm report, Aug 24, 3:33 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
333 AM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 AM     FLASH FLOOD      STEUBEN                 43.18N 90.86W
08/24/2016                   CRAWFORD           WI   911 CALL CENTER

            MUDSLIDES ON HIGHWAY 179. WATER OVER BRIDGE AT OLD
            HIGHWAY 61.

&&

SHEA
Local storm report, Aug 24, 3:47 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
347 AM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HEAVY RAIN       3 S DORCHESTER          43.42N 91.51W
08/24/2016  M5.56 INCH       ALLAMAKEE          IA   MESONET

            MESONET STATION 3 S DORCHESTER /DCHI4R2/.

0331 AM     HEAVY RAIN       4 NE RICEVILLE          43.40N 92.50W
08/24/2016  M4.25 INCH       HOWARD             IA   MESONET

            MESONET STATION 3 NE RICEVILLE /E4652/.

0245 AM     HEAVY RAIN       1 ENE BLUFFTON          43.41N 91.90W
08/24/2016  M4.23 INCH       WINNESHIEK         IA   MESONET

            MESONET STATION BLUFFTON /BLFI4/.

0245 AM     HEAVY RAIN       STEUBEN                 43.18N 90.86W
08/24/2016  M3.77 INCH       CRAWFORD           WI   MESONET

            MESONET STATION STEUBEN /STEW3/.

0245 AM     HEAVY RAIN       2 SSE BASSETT           43.03N 92.50W
08/24/2016  M3.68 INCH       CHICKASAW          IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION IONIA 2W /IONI4/.

0311 AM     HEAVY RAIN       DE SOTO                 43.42N 91.19W
08/24/2016  M3.56 INCH       CRAWFORD           WI   MESONET

            MESONET STATION DE SOTO /C4731/.

0845 PM     HEAVY RAIN       2 SSE BASSETT           43.03N 92.50W
08/23/2016  M3.37 INCH       CHICKASAW          IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION IONIA 2W /IONI4/.

0307 AM     HEAVY RAIN       3 WNW WAUKON JCT        43.17N 91.24W
08/24/2016  M3.31 INCH       ALLAMAKEE          IA   MESONET

            MESONET STATION 3 SE WATERVILLE /YSPI4/.

0330 AM     HEAVY RAIN       CHARLES CITY            43.06N 92.67W
08/24/2016  M3.08 INCH       FLOYD              IA   MESONET

            MESONET STATION CHARLES CITY-CEDAR RIVER
            /CCYI4/.

0830 PM     HEAVY RAIN       CHARLES CITY            43.06N 92.67W
08/23/2016  M3.03 INCH       FLOYD              IA   MESONET

            MESONET STATION CHARLES CITY-CEDAR RIVER
            /CCYI4/.

0300 AM     HEAVY RAIN       READSTOWN               43.45N 90.76W
08/24/2016  M3.00 INCH       VERNON             WI   MESONET

            MESONET STATION READSTOWN /REAW3/.

0130 AM     HEAVY RAIN       5 E GREENLEAFTON        43.59N 92.11W
08/24/2016  M2.88 INCH       FILLMORE           MN   MESONET

            MESONET STATION PRESTON 6S /PCCM5/.

0303 AM     HEAVY RAIN       1 ENE BOSCOBEL          43.15N 90.68W
08/24/2016  M2.83 INCH       GRANT              WI   MESONET

            MESONET STATION 1 ENE BOSCOBEL /BBLW3/.

0130 AM     HEAVY RAIN       5 SSE GRAND MEADOW      43.63N 92.53W
08/24/2016  M2.62 INCH       MOWER              MN   MESONET

            MESONET STATION OSTRANDER 5WNW /SROM5/.

0300 AM     HEAVY RAIN       2 S AUSTIN              43.64N 92.97W
08/24/2016  M2.26 INCH       MOWER              MN   MESONET

            MESONET STATION AUSTIN 3S /ASNM5/.

0245 AM     HEAVY RAIN       5 SW WAUKON JCT         43.11N 91.26W
08/24/2016  M2.09 INCH       ALLAMAKEE          IA   MESONET

            MESONET STATION 4 ENE WATSON /YRII4/.

&&

SHEA
NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Aug 24, 3:52 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
352 AM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 AM     FLASH FLOOD      3 E PROTIVIN            43.22N 92.03W
08/24/2016                   WINNESHIEK         IA   911 CALL CENTER

            COUNTY ROAD B16 IMPASSABLE DUE TO RISING WATER

&&

SHEA
Local storm report, Aug 24, 4:06 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
406 AM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     FLOOD            STACYVILLE              43.44N 92.78W
08/24/2016                   MITCHELL           IA   911 CALL CENTER

            WATER OVER ROADS IN VARIOUS AREAS OF COUNTY.

0405 AM     HEAVY RAIN       OSAGE                   43.28N 92.81W
08/24/2016  M4.31 INCH       MITCHELL           IA   EMERGENCY MNGR

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 8:30 PM CDTSpecial Weather StatementARXChickasaw, Winneshiek60 min
Aug 23, 9:10 PM CDTAreal Flood AdvisoryARXAllamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more3 hr
Aug 23, 9:57 PM CDTAreal Flood WarningARXChickasaw, Floyd, Howard9 hr
Aug 23, 10:11 PM CDTFlash Flood WarningARXWinneshiek4 hr
Aug 24, 12:21 AM CDTFlash Flood WarningARXHoward, Mitchell4 hr
Aug 24, 1:02 AM CDTFlash Flood WarningARXAllamakee, Winneshiek6 hr
Aug 24, 2:05 AM CDTRiver Flood WarningARXWinneshiek25 hr
Aug 24, 2:05 AM CDTRiver Flood WarningARXAllamakee3 days
Aug 24, 3:36 AM CDTAreal Flood WarningARXFayette32 hr
Aug 24, 3:48 AM CDTFlash Flood WarningARXChickasaw, Howard3 hr
Aug 24, 4:17 AM CDTAreal Flood WarningARXHoward, Mitchell3 hr
Aug 24, 6:46 AM CDTFlash Flood Warning EmergencyARXAllamakee, Chickasaw, Howard, Winneshiek6 hr
Aug 24, 8:00 AM CDTRiver Flood WarningARXFloyd48 hr
Aug 24, 8:59 AM CDTRiver Flood WarningARXClayton4 days
Aug 24, 8:59 AM CDTRiver Flood WarningARXClayton3 days
Aug 24, 10:38 AM CDTSpecial Weather StatementARXChickasaw, Winneshiek82 min
Aug 24, 11:03 AM CDTAreal Flood WarningARXAllamakee, Chickasaw, Howard, Winneshiek24 hr

Nearby

River Flood Warnings in Iowa, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.